Alert archive / California / Wind Advisories in 2019
Wind Advisory 1, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Jan 4, 2019, 5:17 AM PST. It took effect at Jan 5, 2019, 7:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2019, 5:17 AM PST (13:17 UTC)
- In effect from
- Jan 5, 2019, 7:00 AM PST
- Expired
- Jan 5, 2019, 7:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
783 WWUS76 KSTO 041317 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 517 AM PST Fri Jan 4 2019 ...Strong winds over interior Northern California Saturday... .A Pacific frontal system will start a new round of wet weather over Norcal on Saturday. As this front moves through, strong south winds will be generated. The strongest winds are expected Saturday afternoon just ahead of the front as it moves through. Highest windspeeds will be over the northern Sacramento valley and over the higher mountain elevations. The northern Sacramento valley could see wind gusts up to 50 mph or more with the highest elevations of the Sierra seeing wind gust speeds of 60 to 70 mph. Winds of this speed could cause difficulties while driving especially for high profile vehicles. Blowing debris and downed tree limbs will create more hazards. The strong winds should decrease quickly Saturday night as the main cold front passes to the east. CAZ015>019-063-064-066-067-050015- /O.NEW.KSTO.WI.Y.0001.190105T1500Z-190106T0300Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Northeast Foothills/Sacramento Valley-Motherlode- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, Alder Springs, Lakeport, Paradise, Grass Valley, and Jackson 517 AM PST Fri Jan 4 2019 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM PST SATURDAY... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect from 7 AM to 7 PM PST Saturday. * TIMING...Winds will begin increasing after 7 am Saturday becoming strongest Saturday afternoon. * WINDS...Sustained wind speeds over the Central valley and surrounding foothills will reach 25 to 30 mph with gusts up to to 50 mph. * IMPACTS...Difficult driving conditions, blowing debris, down trees or tree limbs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
2 follow-up statements
891 WWUS76 KSTO 042319 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 319 PM PST Fri Jan 4 2019 ...Strong winds over interior Northern California Saturday... .A Pacific frontal system will start a new round of wet weather over Norcal on Saturday. As this front moves through, strong south winds will be generated. The strongest winds are expected Saturday afternoon just ahead of the front as it moves through. Winds of this speed could cause difficulties while driving especially for high profile vehicles. Blowing debris and downed tree limbs will create more hazards. The strong winds should decrease quickly Saturday night as the front passes to the east. CAZ015>019-063-064-066-067-060300- /O.CON.KSTO.WI.Y.0001.190105T1500Z-190106T0300Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Northeast Foothills/Sacramento Valley-Motherlode- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, Alder Springs, Lakeport, Paradise, Grass Valley, and Jackson 319 PM PST Fri Jan 4 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM PST SATURDAY... * TIMING...Winds will begin increasing after 7 am Saturday becoming strongest Saturday afternoon. * WINDS...Sustained wind speeds over the Central valley and surrounding foothills will reach 25 to 30 mph with gusts up to to 50 mph. * IMPACTS...Difficult driving conditions, blowing debris, down trees or tree limbs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 40 mph or higher are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Be aware of falling tree limbs or the possibility of downed trees, especially those weakened by recent wildfires. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
396 WWUS76 KSTO 051451 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 651 AM PST Sat Jan 5 2019 ...Strong winds over interior Northern California this weekend... .A couple of Pacific frontal systems will move through northern California today and Sunday. As these fronts move through, strong south winds will be generated. The strongest winds are expected this afternoon just ahead of the first front as it moves through with another round of strong winds Sunday afternoon and evening as the next system moves through. Winds of this speed could cause difficulties while driving especially for high profile vehicles. Blowing debris and downed tree limbs will create more hazards. There should be a period of relatively lighter winds tonight but it will still be breezy. CAZ015>019-063-064-066-067-060300- /O.CON.KSTO.WI.Y.0001.190105T1500Z-190106T0300Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Northeast Foothills/Sacramento Valley-Motherlode- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, Alder Springs, Lakeport, Paradise, Grass Valley, and Jackson 651 AM PST Sat Jan 5 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * TIMING...Winds will begin increasing this morning becoming strongest this afternoon. Winds will decrease significantly overnight tonight but increase again Sunday afternoon and night. * WINDS...Sustained wind speeds over the Central valley and surrounding foothills will reach 25 to 30 mph with gusts up to to 50 mph. * IMPACTS...Difficult driving conditions, blowing debris, down trees or tree limbs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 40 mph or higher are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Be aware of falling tree limbs or the possibility of downed trees, especially those weakened by recent wildfires. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jan 4, 4:40 AM PST, 37 minutes earlier.
Area forecast discussion, Jan 4, 4:40 AM PST, 37 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 440 AM PST Fri Jan 4 2019 .SYNOPSIS... Dry today, then wet weather returns this weekend. Periods of hazardous mountain travel possible Saturday through middle of next week due to heavy snow and gusty wind. gusty winds in the central valley and foothills Saturday. && .DISCUSSION... Upper ridge axis has now shifted into the Great Basin. This has allowed a great deal of high cloud cover to spill over the ridge and into northern California. Clearer skies from about Oroville south has allowed some light fog to form in the central valley but so far nothing too dense. An offshore Pacific frontal band will approach the coast today but the daytime hours should remain dry under high cloud cover. Not expecting much change in high temperatures today even with high cloud cover due to warm air advection ahead of the front. Current timing moves offshore front on to the norcal coast by 12z Saturday with models sweeping it across the state during the day. Timing has been quite consistent but precip amounts have not with GFS remaining consistently wetter than the ECMWF. Either way, with snow levels below major pass levels, mountain travel issues a high likelihood with several inches to 2 feet or more of snow expected at the higher elevations. In addition to the valley rain and mountain snow, strong south winds are expected ahead of the front on Saturday. Surface Gradients from MFR to SAC are forecast by the GFS to top 12 mb with 925 mb winds Saturday afternoon indicating 40 knots or higher. Have issued wind advisory for much of the central valley and interior coast range from 15z Sat through 03Z Sunday when pressure gradients should relax behind the front. Showers continue Saturday night through Sunday as upper through swings across the region. Next frontal system pushes through quickly on the heels of the first bringing another round of steady precipitation into the north state as early as Sunday afternoon. Combination of relatively low snow levels and precipitation amounts will bring more mountain travel impacts Sunday night into Monday so more winter weather hazard products will likely be needed for this time period. Another round of increased wind is expected Sunday afternoon through Monday but at this time, this wind event does not look as strong as on Saturday. .EXTENDED DISCUSSION (Tuesday THROUGH Friday) A cold front will approach the area on Tuesday with lingering showers expected during the morning hours for communities north of I-80. The frontal system is expected to make it to the north Coast late in the evening and arriving into our CWA early Wednesday morning. Models continue to struggle with the exact timing and strength with this system, but valley rain, mountain snow, and gusty winds are to be expected with this system. They do have some similarities though for Thursday with both keeping lingering moisture around the area and building a ridge on Friday. && .AVIATION... Little change to the forecast as primarily VFR conditions are expected for the next 24 hours. Pockets of MVFR and IFR conditions are expected through the morning hours, primarily around KSMF and southwards. && .STO WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Saturday morning through Sunday morning for Clear Lake/Southern Lake County-Mountains Southwestern Shasta County to Northern Lake County-West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. Wind Advisory from 7 AM to 7 PM PST Saturday for Carquinez Strait and Delta-Central Sacramento Valley-Clear Lake/Southern Lake County-Motherlode-Mountains Southwestern Shasta County to Northern Lake County-Northeast Foothills/Sacramento Valley- Northern Sacramento Valley-Northern San Joaquin Valley-Southern Sacramento Valley. Winter Storm Watch from late tonight through Sunday morning for Shasta Lake Area / Northern Shasta County. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 3:15 PM PST | Winter Storm Warning | STO | 68 hr |
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.